Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Coming off antidepressants - withdrawal symptoms?

(12 Posts)
Ceetee23 Thu 03-Nov-16 09:46:16

Hi
I've recently tapered down imipramine (a tricyclic) antidepressant over 2 months. I originally went on for PND. I am all over the pkace having come off completely now and was every time I dropped the dose for a few days.

Feeling nauseous, dizzy, foggy headed, nightmares, random urges to cry, feeling of unease and dread.

I really don't think it's the PND returning as my original issues I had I feel I've resolved so no actual 'reason' for feeling as I do.

Has anyone else experienced withdrawal and what symptoms did you get? Xx

AnxiousCarer Thu 03-Nov-16 21:08:17

I've never experienced withdrawal from prozac when I've come off it in the past but I know some people have terrible withdrawal from ADs

romanrainsalot Sun 06-Nov-16 21:42:13

Yes I am going through something at the moment. Been on Sertraline 50mg for 18mth, tapered to 25mg for 1 year, no problem, but now down to 20mg and starting to feel some anxiety palpitations, butterflies in tummy and crying. It must be WD as, like you said, original issues are not around, but I guess the body gets used to certain amounts of chemicals etc.

The first 3 weeks on sertraline was pretty rough, but after that I had a reasonably easy ride, so I expect to have to deal with some side effects now I'm on 20mg and wish to come off them as coming up to 3 yrs now. I'm going to try and stick it out for 3 weeks (only half way through week 1 now so it will be tough). If it levels out I will stick at 20mg for another 6 mths.

Itisnoteasybeingdifferent Sun 06-Nov-16 22:17:29

I came of Citralopram. It was a few years ago. ow but I don't recall having any nasties,, It can be done, it as Rqins a Lot says, your body fets used to the chemistry and you have to get it to stqrt to do its own thing..

Wolfiefan Sun 06-Nov-16 22:19:40

I came off citalopram but it took MONTHS! Depends what dose you were on. Did you come off it on medical advice. I was told to drop a tiny amount then after feeling ok for x number of weeks to drop another tiny bit. Speak to GP.

aneres Sun 06-Nov-16 22:30:59

When I came off Citalopram I couldn't sleep properly for weeks, I also got "brain zaps" which felt like an electric shock/ping in my brain. It did all settle down after a few weeks though.

Ceetee23 Mon 13-Mar-17 13:05:17

Hi revisiting this after a while just to report that this was withdrawal and after two weeks I balanced out again. It was absolutely horrid. I also never got withdrawal from Prozac before but this was very different. Anyone going through similar, you will get through it x

Orangecake123 Mon 13-Mar-17 16:41:44

I was on an atypical antidepressant for 5 months. I came off slowly over a month from 150 mg of trazadone. I've been off for 12 days- the main thing I feel is that my mood has dropped significantly and i feel like i'm in a severe depressive episode .

Ceetee23 Mon 13-Mar-17 19:22:37

Exactly how I felt. Honestly. One day I thought I feel a little more in control, the following day a little more and so on. Really hope you get to the other side soon x

Orangecake123 Wed 15-Mar-17 18:17:06

Thank you for your kind words. I know this too shall pass, but I'm just really struggling at the moment and i've tried to just accept it for what it is.

I would never recommend going cold turkey overnight to anyone, despite the fact that I was tempted to. I see my therapist tomorrow and I'm going to ask if I can have an extra session with him, but I feel silly as I already see him twice a week and I still can't really cope.

Ceetee23 Wed 15-Mar-17 19:56:42

Do whatever you feel like you need to do at the moment. The therapist won't think you're silly at all. If a month coming off them was too quick you could speak to gp about going back on a small dose and then coming off that really gradually? X

Orangecake123 Tue 21-Mar-17 07:46:46

It was very rough but I stuck with it- and i'm now slowly staring to to feel better.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now